Alert archive / Texas / Flash Flood Warnings in 2007

Flash Flood Warning 142, NWS San Angelo, TX

August 18, 20074 counties in Texas

NWS San Angelo, TX issued this flash flood warning at Aug 18, 2007, 9:59 AM CDT for 4 counties in Texas. It was in force for 6 hr. 4 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Aug 18, 2007, 9:59 AM CDT (14:59 UTC)
Expired
Aug 18, 2007, 4:00 PM CDT
In force
6 hr
Issued by
NWS San Angelo, TX
Area
Whole counties

Counties Fisher County, TX, Jones County, TX, Nolan County, TX, Taylor County, TX

What was reported inside it

TimeReportWhereRemark
Aug 18, 11:00 AM CDTFLASH FLOODHamlin, TXABOUT 215 HOMES IN HAMLIN WERE FLOODED AT LOW LYING AREAS LOCATED NEAR CALIFORNIA CREEK. SEVERAL RESIDENTS HAD TO BE EVACUATED AS THE WATER LEVEL IN THEIR HOMES INCREASE TO 3 TO 4 FEET. FARM ROAD 57 AND COUNTY ROAD 123 CLOSED.
Aug 18, 1:10 PM CDTFLASH FLOODHamlin, TXEVACUATIONS TAKING PLACE IN HAMLIN. FARM ROAD 57 AND COUNTY ROAD 123 CLOSED.
Aug 18, 1:35 PM CDTFLASH FLOODSweetwater, TXSEVERAL STREETS CLOSED IN SWEETWATER DUE TO HIGH WATER.
Aug 18, 3:00 PM CDTFLASH FLOOD3 S Sylvester, TXFARM ROAD 1085 CLOSED FROM HIGHWAY 180 TO THE NOLAN COUNTY LINE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 12:00Z, 3.0 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 12:00Z on 2007-08-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 164 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 12:00Z on 2007-08-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 22 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
164 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
553 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
22 m²/s²
0-3 km storm-relative helicity
185 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KSJT 181502
FFWSJT
TXC151-253-353-441-182100-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
959 AM CDT SAT AUG 18 2007

THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NOLAN COUNTY IN WEST CENTRAL TEXAS
  JONES COUNTY IN WEST CENTRAL TEXAS
  FISHER COUNTY IN WEST CENTRAL TEXAS
  TAYLOR COUNTY IN WEST CENTRAL TEXAS

* UNTIL 400 PM CDT SATURDAY

* AT 954 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  WIDESPREAD SHOWERS AND THUNDERSTORMS CONTINUING OVER THE WARNED
  AREA. FOUR TO SIX INCHES OF RAIN HAS FALLEN ACROSS THE BIG COUNTRY
  SINCE FRIDAY. MAJOR FLOODING OF CREEKS IS OCCURRING ACROSS THE
  AREA. ADDITIONAL RAINFALL AMOUNTS OF ONE TO TWO INCHES MAY FALL
  THROUGH THIS AFTERNOON.  

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  SYLVESTER...ROTAN...ROBY...NEINDA...MCCAULLEY...LONGWORTH...  
HOBBS...HAMLIN...ABILENE...AVOCA AND ANSON

LAT...LON 3212 10061 3215 9968 3292 9967 3291 10061

$$
1 follow-up statement
000 
WGUS74 KSJT 181733
FFSSJT

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1235 PM CDT SAT AUG 18 2007

TXC151-253-353-441-182100-
NOLAN TX-JONES TX-FISHER TX-TAYLOR TX-
1235 PM CDT SAT AUG 18 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 400 PM CDT FOR
TAYLOR...FISHER...JONES AND NOLAN COUNTIES...

FLOODING IS A SERIOUS CONCERN ALONG ELM CREEK FROM BUFFALO 
GAP...THROUGH ABILENE...TO LAKE FORT PHANTOM HILL...AND DOWNSTREAM 
FROM THE LAKE AS WATER FLOWS OVER THE SPILLWAY. RESIDENTS ALONG ELM 
CREEK SHOULD BE PREPARED TO EVACUATE. MONITOR LOCAL MEDIA FOR 
POSSIBLE EVACUATIONS.

AT 1230 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
LINE OF SHOWERS AND THUNDERSTORMS FROM HAMLIN...TO SWEETWATER...TO 
JUST NORTHEAST OF STERLING CITY. THIS LINE WAS DRIFTING SLOWLY TO 
THE EAST. VERY HEAVY RAIN WAS FALLING ALONG THIS LINE...TWO TO THREE 
INCHES IN THE AREA FROM SYLVESTER TO SWEETWATER...BETWEEN 10 AM AND 
NOON. FARM ROAD 57 IS CLOSED IN FISHER COUNTY FROM HIGHWAY 180 TO 
HIGHWAY 70.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ABILENE... 
SWEETWATER...SYLVESTER...ROTAN...ROBY...NUGENT...NOODLE...NEINDA...
MCCAULLEY...LON GWORTH...HOBBS...HAWLEY...HAMLIN...AVOCA AND ANSON.

LAT...LON 3212 10061 3215 9968 3292 9965 3291 10061

$$

09

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 18, 6:30 AM CDT, 3 hours 29 minutes earlier.

Area forecast discussion, Aug 18, 6:30 AM CDT, 3 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN ANGELO TX
630 AM CDT SAT AUG 18 2007

.AVIATION...
REMNANTS OF ERIN STILL PRODUCING WIDESPREAD MODERATE RAIN ACROSS
NORTH CENTRAL TEXAS...AND WILL CONTINUE TO AFFECT ABI AIRPORT
THROUGH THE MORNING. EXPECTING MAINLY MVFR CONDITIONS FOR MOST
AIRPORTS...BUT COULD SEE SOME TEMPORARY IFR CONDITIONS WITH
HEAVIER RAIN SHOWERS IN THE KABI AREA. CEILINGS SHOULD IMPOROVE BY
MID MORNING...BUT STILL CONCERNED ABOUT THE POSSIBILITY FOR
AFTERNOON THUNDERSTORMS AS THE REMNANTS OF ERIN LINGER ACROSS WEST
CENTRAL TEXAS. BEST THUNDER CHANCE WILL LIKELY BE IN THE 22Z TO
01Z TIME FRAME...BUT COULD SEE ADDITIONAL RAIN CONTINUING
OVERNIGHT AS WELL. DUE TO UNCERTAINTY IN LOCATION OF REMNANT UPPER
LOW...WILL WAIT A LITTLE BEFORE INTRODUCING RAIN OVERNIGHT
TONIGHT.

&&

.PREV DISCUSSION... /ISSUED 203 AM CDT SAT AUG 18 2007/

SHORT TERM...
UPPER LEVEL LOW WAS ABOUT 30 MILES NORTHEAST OF MIDLAND AT
2 AM...BUT MAIN WEATHER FOCUS IS A LARGE BAND OF CONVECTIVE
SHOWERS AND THUNDERSTORMS FROM PANDALE TO SONORA TO SAN ANGELO TO
ABILENE. STORMS ARE TRAINING ALONG THIS LINE WITH RAINFALL AMOUNTS
OF 1 TO 2 INCHES PER HOUR. ALONG WITH THE FLASH FLOOD THREAT...MAY
SEE SOME FLOODING ALONG THE RIVER RISES AND POTENTIAL FLOODING
ALONG THE SOUTH CONCHO...ELM CREEK AT BALLINGER...PECAN CREEK NEAR
SAN ANGELO. HEAVY RAINFALL NEAR AND SOUTH OF ABILENE MAY ALSO
CAUSE CREEKS TO RISE AND POSSIBLY FLOOD THIS MORNING.

RUC AND WRF MODELS INDICATE BAND OF SHOWERS AND THUNDERSTORMS
EXPECTED TO WEAKEN THROUGH MID MORNING MORNING...MOVING IN TOWARD
THE CENTER OF CIRCULATION. THIS GIVES ANOTHER 6-8 HOURS OF HEAVY
RAINFALL HOWEVER WHICH WILL CAUSE SIGNIFICANT AND DANGEROUS
FLOODING PROBLEMS. AFTER THIS...MOST OF THE SIGNIFICANT RAINFALL
THIS AFTERNOON AND EVENING IS CLOSER TO THE UPPER LOW...IN THE BIG
BIG COUNTRY. AGAIN HOWEVER CONVECTIVE BANDS OF STORMS POSSIBLE
AGAIN IN THE AFTERNOON...WHICH HAVE AT TIME BEEN STRONGER THAN
THOSE NEAR THE CENTER OF ERIN. WILL CONTINUE FLASH FLOOD WATCH FOR
ALL THE CWA UNTIL 7 PM.

LONG TERM...
MAIN CONFIDENCE IS IN THE FIRST 12 HOURS OF THE FORECAST. WRF
MODEL DRIFTS THE CENTER OF ERIN...EASTWARD ACROSS THE NORTHERN
BIG COUNTRY TONIGHT TO NEAR WICHITA FALLS ON SUNDAY. ETA (NAM)
WANTS TO DRIFT IT NORTH TOWARD LUBBOCK. NOT A LOT OF CONFIDENCE IN
EITHER ONE OF THE FORECASTS...THOUGH LIKE THE NAM A BIT MORE. IN
EITHER CASE...RAIN AND FLOOD POTENTIAL WILL BE GREATEST OVER THE
BIG COUNTRY TONIGHT/SUNDAY.

BOTH NAM/GFS DEVELOP AN WEAK UPPER LOW NEAR ALONG TEXAS GULF COAST
MONDAY NIGHT...MOVING IT NORTHWARD INTO WEST CENTRAL TEXAS TUESDAY
NIGHT/WEDNESDAY. NOT SURE ABOUT HOW REAL THIS IS...BUT ONLY A FEW
ISOLATED SHOWERS TRY TO DEVELOP ALONG IT ANYWAYS. 00Z GFS MODEL
TRY TO BRING REMNANTS OF DEAN MORE TOWARD THE BIG BEND
FRIDAY...BUT A LOT OF UNCERTAINTY WITH THIS.

&&

.PRELIMINARY POINT TEMPS/POPS...
ABILENE  81  72  85  72 /  90  80  50  50
SAN ANGELO  84  72  87  73 /  90  70  40  50
JUNCTION  88  72  88  73 /  60  40  30  20

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH THIS EVENING FOR BROWN-CALLAHAN-COKE-
COLEMAN-CONCHO-CROCKETT-FISHER-HASKELL-IRION-JONES-KIMBLE-MASON-
MCCULLOCH-MENARD-NOLAN-RUNNELS-SAN SABA-SCHLEICHER-SHACKELFORD-
STERLING-SUTTON-TAYLOR-THROCKMORTON-TOM GREEN.

&&

08
Hazardous weather outlook, Aug 18, 5:45 AM CDT, 4 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
545 AM CDT SAT AUG 18 2007

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-191045-
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-
MASON-
545 AM CDT SAT AUG 18 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
TEXAS.

.DAY ONE...TODAY AND TONIGHT

HEAVY RAINFALL FLASH FLOODING WILL CONTINUE MAINLY ACROSS THE WESTERN
AND NORTHERN AREAS OF WEST CENTRAL TEXAS TODAY AND TONIGHT. ADDITIONAL
RAINFALL AMOUNTS OF 2 TO 3 INCHES WILL BE POSSIBLE...ESPECIALLY ACROSS
THE BIG COUNTRY NEAR ABILENE. ANY ADDITIONAL RAIN TODAY WILL
CONTINUE TO CAUSE FLASH FLOODING ALONG STREAMS...CREEKS AND
RIVERS. IF YOU LIVE ALONG A RIVER OR CREEK...BE READY TO MOVE TO
HIGHER GROUND QUICKY. LOW WATER CROSSINGS FLOOD QUICKLY AND MAY
CUT OFF ESCAPE ROUTES.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A CHANCE OF SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS WEST
CENTRAL TEXAS THROUGH SUNDAY...WITH THE FLASH FLOOD THREAT
REMAINING HIGH THROUGH THE WEEKEND. THE RAIN CHANCES SHOULD
DECREASE BY MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED. HOWEVER...WE ENCOURAGE ALL
SPOTTERS AND RAINFALL OBSERVERS TO REPORT FLOODING AND HEAVY RAINFALL.

In the hours before

Local storm report, Aug 18, 4:47 AM CDT, 5 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
447 AM CDT SAT AUG 18 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0446 AM     FLASH FLOOD      10 SW ABILENE           32.35N 99.85W
08/18/2007                   TAYLOR             TX   CO-OP OBSERVER

            SERIOUS FLASH FLOODING ALONG ELM CREEK NEAR HIGHWAY 277
            AND 606...HOUSES WASHED INTO THE CREEK.

&&

08

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 17, 7:03 PM CDTFlash Flood WarningSJTJones, Taylor117 min
Aug 17, 8:41 PM CDTFlash Flood WarningSJTJones, Taylor2 hr
Aug 17, 9:00 PM CDTFlash Flood WarningSJTCoke, Runnels, Tom Green2 hr
Aug 17, 9:30 PM CDTFlash Flood WarningSJTSchleicher, Sutton3 hr
Aug 17, 10:14 PM CDTFlash Flood WarningSJTFisher, Haskell, Jones, Nolan, Taylor6 hr
Aug 17, 10:31 PM CDTFlash Flood WarningSJTCoke, Concho, Runnels, Tom Green6 hr
Aug 17, 11:31 PM CDTFlash Flood WarningSJTCrockett4 hr
Aug 17, 11:54 PM CDTFlash Flood WarningSJTSchleicher, Sutton5 hr
Aug 18, 2:44 AM CDTRiver Flood WarningSJTTom Green19 hr
Aug 18, 3:28 AM CDTFlash Flood WarningSJTCrockett4 hr
Aug 18, 3:55 AM CDTFlash Flood WarningSJTFisher, Nolan6 hr
Aug 18, 3:55 AM CDTFlash Flood WarningSJTCallahan, Jones, Shackelford, Taylor6 hr
Aug 18, 4:11 AM CDTFlash Flood WarningSJTHaskell, Throckmorton6 hr
Aug 18, 4:20 AM CDTFlash Flood WarningSJTCoke, Concho, Irion, Runnels, Tom Green6 hr
Aug 18, 4:30 AM CDTFlash Flood WarningSJTSchleicher, Sutton6 hr
Aug 18, 8:42 AM CDTRiver Flood WarningSJTShackelford, Throckmorton24 hr
Aug 18, 10:16 AM CDTFlash Flood WarningSJTHaskell4 hr
Aug 18, 11:11 AM CDTRiver Flood WarningSJTRunnels38 hr
Aug 18, 2:16 PM CDTFlash Flood WarningSJTHaskell4 hr
Aug 18, 3:59 PM CDTFlash Flood WarningSJTFisher, Jones, Nolan, Taylor4 hr

Nearby

Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.